News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Spinal problems and back pain

Question: Dizziness,hands asleep when waking up last few days


 spirit-of-shiloh - Tue May 12, 2009 5:31 am

Hi I just found this site tonight. My medical history is an ACDF with own bone,C6/7 done Aug,2001.I also have blown disks in the low back withL5-S1 5mm the worst. In 2004 I had an MRI that showed my ACDF failed.The doc wanted to perform 2 levels but I declined. Also I was DX'd with an enlarged left ventrical after I told my internist that my heart skipped beats. 3 tests showed ELV 50%.
So,the last several days I have awakened with severe dizziness to the point of falling into walls when I first get out of bed.Also my hands are both asleep. I always sleep on my side but have awakened on my back and that is when I feel dizzy. This morning it was so bad that I could not go out to feed my horses for fear of falling.I had to sit for almost 2 hours. This afternoon I took a nap and awoke dizzy? Also I get intermitent pain radiating on my left shoulder and jaw so I don't know if it is my heart or my neck? Double edge sword.
For years when I sit and bend over to tie my shoes I hear the blood swooshing in my neck. A cT showed a smaller vetebral hole on the left so that could explaine the blood swoosh? The dizziness has me scared now since I never had this sensation before when laying down. I did suffer a car accident last Dec. and totaled my car and was taken by ambulance to the hosp. and they CT'd my whole body.They said no fractures but to seek a doctor if worse. I have not been checked since. I only get my pain pills from my internist once a month. I take Vicodin ES 4 times daily and Soma 350 1 to 2 times a day. Also 2 Anicin daily. I have been on these meds since 2000.Please if you can explain the sudden dizziness I would be very appreciative. I am 60 yrs old,5"7",123 lbs.Spirit
 Tom Plamondon PA-C - Fri Jun 12, 2009 11:57 am

User avatar Hello,
The most immediate concern is about your heart. With left ventricular hypertrophy, left arm and jaw pain or numbness and dizziness, it is time to see a physician - today. In fact, I would take a a 325mg aspirin and have someone drive you to the emergency department or call EMS.

The concern is about possible ischemia to the heart.

If the testing of your heart is negative then start thinking about the neck.

Take care.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here